Volume 17, issue 2 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Addendum to “Commensurations and subgroups of finite index of Thompson's group $F$”

José Burillo, Sean Cleary and Claas E Röver

Geometry & Topology 17 (2013) 1199–1203
Abstract

We show that the abstract commensurator of F is composed of four building blocks: two isomorphism types of simple groups, the multiplicative group of the positive rationals and a cyclic group of order two. The main result establishes the simplicity of a certain group of piecewise linear homeomorphisms of the real line.

Keywords
Thompson's group, commensurations, simple group
Mathematical Subject Classification 2010
Primary: 20E32, 20E34
Secondary: 20F65, 20E36
References
Publication
Received: 24 September 2012
Revised: 20 December 2012
Accepted: 30 January 2013
Published: 29 May 2013
Proposed: Walter Neumann
Seconded: Benson Farb, Ronald Stern
Authors
José Burillo
Departament de Matemàtica Aplicada IV
Universitat Politècnica de Catalunya
Escola Politècnica Superior de Castelldefels
Esteve Terrades, 5
08860 Castelldefels
Spain
http://www-ma4.upc.edu/~burillo/
Sean Cleary
Department of Mathematics R8133
The City College of New York
160 Convent Ave
New York, NY 10031
USA
http://www.sci.ccny.cuny.edu/~cleary
Claas E Röver
School of Mathematics, Statistics and Applied Mathematics
National University of Ireland
University Road
Galway
Ireland
http://www.maths.nuigalway.ie/~chew/